Saturday i went to the doctor because i woke up and it hurt to swallow and talk the doctor gave me azithromycin and guaifenesin. i took the first 2 pills of the azithromycin and i was fine the next day i took the next one and later that day i got really itchy. well i stopped taking them and started taking benadryl cause i figured i got an allergic reaction to it. now i have all these little bumps all over my body and they itch like crazy, after i scratch they get like water in them that i can pop them. well since the benadryl isn't working what should i do???
I'd touch base with your Dr to be certain it's from the meds? It could be part of whatever you are ill with. I'm not a doctor (a mom of 4 older kids with allergies) and I wonder bout the pistules you mention i that's typical from the antibiotic. Let me do a few image searches and see if I uncover anything for you.
You could try Benadryl topical cream on the bad areas as well as Calimine lotion.
Also, important to keep in mind that the medicine stays working in your body for several days after taking it ... since it's one of those that you take for "X" am't of days but continues to work for 10 so that is probably why the rash is continuing if it's allergy to the med.
I would consult with your Dr and if anything life threatening appears like tight throat, signs of anaphylaxis, etc. get immediately to the ER, etc.
The next step is usually prednisone if it doesn't get better. That's what I think
My 6 year old son was diagnosed with pneumonia the other day. His doctor prescribed Azithromycin to treat it. I gave him one 6 ml dose and 8 hours later, he broke out in a severe rash all over his legs and then it appeared on his arms within minutes. He was very itchy and in agony. I immediately took him to the ER and they told me that this rash was actually hives! The Dr. said it's not unusual for it to take 8 hours to develop the hives since the drug had to work its way throughout his system. They gave him prednisone and benadryl and within an hour, the hives were gone. My son has never had a drug allergy before, but this was his 1st time taking this drug.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.